MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE-N AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE-N AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381411
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the needle did not retract.Infant iv (bd insyte-n autogauard 24 gax0.56in) defective x 2 from lot 5114774, exp 03/31/2028.First iv would not retract needle when trying to disengage (safety mechanism defective).
 
Additional Manufacturer Narrative
G.4.K201075; k251654 h.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation summary: a device history record review was completed by our quality engineer team for provided material number 381411 and lot number 5114774.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect, and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.There are quality controls currently in place to detect this type of defect during the production process.Further action has not been determined necessary at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.A complaint history check was performed, and this is the 2nd related complaint reported with the defect/condition of catheter missing with lot 5114774 regarding item 381411.A review of the applicable risk documents indicates that the potential risk of the reported event was assessed appropriately in the risk management documentation.

Brand Name
INSYTE-N AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24865227
Report Number1710034-2026-00407
Device Sequence Number21470128
Product Code FOZ
UDI-Device Identifier00382903814114
UDI-Public(01)00382903814114(10)5114774
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381411
Device Lot Number5114774
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2026
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date04/13/2026
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight1 KG
Patient RaceWhite